Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 435, NWS Memphis, TN

May 25, 2011Crittenden County, Arkansas; DeSoto County, Marshall County, Tunica County, Mississippi; Fayette County, Shelby County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2011, 7:28 PM CDT for Crittenden County, Arkansas; DeSoto County, Marshall County, Tunica County, Mississippi; Fayette County, Shelby County, Tennessee. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 7:28 PM CDT (00:28 UTC)
Expired
May 25, 2011, 8:15 PM CDT
In force
47 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Crittenden County, AR, DeSoto County, MS, Marshall County, MS, Tunica County, MS, Fayette County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 31 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 8:13 PM CDTFUNNEL CLOUDCollierville, TNPOSSIBLE TORNADO AT COLLIERVILLE ARLINGTON ROAD AND SHELTON ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 12:28 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2470 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WUUS54 KMEG 260028
SVRMEG
ARC035-MSC033-093-143-TNC047-157-260115-
/O.NEW.KMEG.SV.W.0435.110526T0028Z-110526T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
728 PM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 815 PM CDT

* AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WALLS...OR
  6 MILES SOUTHWEST OF T O FULLER STATE PARK...AND MOVING NORTHEAST
  AT 65 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HORN
  LAKE...OLIVE BRANCH...SOUTHAVEN...COLLIERVILLE...GERMANTOWN...
  MIDTOWN MEMPHIS...CORDOVA AND T O FULLER STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR HORN LAKE...LAKE MCKELLAR AND
  ROBCO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3529 8938 3493 8938 3481 9035 3515 9018
TIME...MOT...LOC 0028Z 242DEG 57KT 3502 9008

$$
2 follow-up statements
242 
WWUS54 KMEG 260044
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
744 PM CDT WED MAY 25 2011

ARC035-260055-
/O.CAN.KMEG.SV.W.0435.000000T0000Z-110526T0115Z/
CRITTENDEN AR-
744 PM CDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRITTENDEN COUNTY
IS CANCELLED...

AT 745 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3485 9032 3485 9030 3489 9028 3491 9025
      3494 9024 3517 9003 3529 8938 3493 8938
      3481 9035
TIME...MOT...LOC 0045Z 242DEG 57KT 3514 8979

$$

MSC033-093-143-TNC047-157-260115-
/O.CON.KMEG.SV.W.0435.000000T0000Z-110526T0115Z/
DESOTO MS-MARSHALL MS-TUNICA MS-FAYETTE TN-SHELBY TN-
744 PM CDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHERN SHELBY...SOUTHWESTERN FAYETTE...NORTHEASTERN TUNICA...
NORTHWESTERN MARSHALL AND NORTHERN DESOTO COUNTIES...

AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GERMANTOWN...MOVING NORTHEAST AT 65 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HORN LAKE...
MEMPHIS...NEWPORT...OLIVE BRANCH...SOUTHAVEN...COLLIERVILLE...
GERMANTOWN...MIDTOWN MEMPHIS...MOSCOW...OAKLAND...PIPERTON...
ROSSVILLE...ELMORE PARK AND LENOW.

 THIS WARNING ALSO INCLUDES AREAS NEAR HORN LAKE...LAKE MCKELLAR AND
  ROBCO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3485 9032 3485 9030 3489 9028 3491 9025
      3494 9024 3517 9003 3529 8938 3493 8938
      3481 9035
TIME...MOT...LOC 0045Z 242DEG 57KT 3514 8979

$$
552 
WWUS54 KMEG 260102 RRA
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
802 PM CDT WED MAY 25 2011

MSC143-260112-
/O.CAN.KMEG.SV.W.0435.000000T0000Z-110526T0115Z/
TUNICA MS-
802 PM CDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TUNICA COUNTY IS
CANCELLED...

AT 802 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3484 9018 3486 9016 3488 9014 3493 9008
      3498 9004 3509 9001 3520 8987 3529 8938
      3493 8938
TIME...MOT...LOC 0102Z 242DEG 57KT 3526 8949

$$

MSC033-093-TNC047-157-260115-
/O.CON.KMEG.SV.W.0435.000000T0000Z-110526T0115Z/
DESOTO MS-MARSHALL MS-FAYETTE TN-SHELBY TN-
802 PM CDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN SHELBY...SOUTHWESTERN FAYETTE...NORTHWESTERN
MARSHALL AND NORTHERN DESOTO COUNTIES...

AT 802 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR OAKLAND...OR 16 MILES NORTHEAST OF CORDOVA...MOVING
NORTHEAST AT 65 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HORN LAKE...
OLIVE BRANCH...SOUTHAVEN...COLLIERVILLE...GERMANTOWN...MOSCOW...
OAKLAND...PIPERTON...ROSSVILLE...ELMORE PARK...LENOW...CORDOVA...
FISHERVILLE AND CAPLEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3484 9018 3486 9016 3488 9014 3493 9008
      3498 9004 3509 9001 3520 8987 3529 8938
      3493 8938
TIME...MOT...LOC 0102Z 242DEG 57KT 3526 8949

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:54 PM CDT, 34 minutes earlier.

Area forecast discussion, May 25, 6:54 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
654 PM CDT WED MAY 25 2011

.UPDATE...

UPDATED FOR 00Z AVIATION.

&&

.DISCUSSION...

/ISSUED 535 PM CDT WED MAY 25 2011/

..SEVERE WEATHER OUTBREAK GRADUALLY UNFOLDING ACROSS THE MID
SOUTH LATE THIS AFTERNOON...

DISCUSSION...WATER VAPOR SATELLITE/UPPER AIR PROFILER TRENDS THIS
AFTERNOON PLACE AN UPPER LEVEL LOW ACROSS EASTERN KANSAS WESTERN
MISSOURI. MEANWHILE...20Z SURFACE ANALYSIS PLACES A SURFACE LOW
OVER CENTRAL MISSOURI AND A TRAILING COLD FRONT ACROSS EAST
OKLAHOMA/WEST ARKANSAS. VISIBLE SATELLITE/REGIONAL WSR-88D RADAR
TRENDS OVER THE PAST ONE TO TWO HOURS HAVE SHOWN THE DEVELOPMENT
OF A LINE OF DISCRETE SUPERCELLS FROM WALNUT RIDGE ARKANSAS BACK
THROUGH CENTRAL/SOUTHWEST ARKANSAS. TEMPERATURES AS OF 4PM CDT
ARE PREDOMINANTLY IN THE MIDDLE 80S TO AROUND 90 DEGREES. SEVERE
THUNDERSTORM POTENTIAL TONIGHT INTO THURSDAY IS THE MAIN CONCERN
IN THIS AFTERNOON/S FORECAST PACKAGE.

SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...A VERY VOLATILE
ATMOSPHERE WILL REMAIN IN PLACE ACROSS THE MID SOUTH TONIGHT AS A
SURFACE/UPPER LEVEL LOW MOVE ACROSS MISSOURI INTO ILLINOIS AND A
TRAILING COLD FRONT ACROSS ARKANSAS SLOWLY MOVES ACROSS THE MID
SOUTH TONIGHT INTO THURSDAY. VERY FAVORABLE UPPER LEVEL DIVERGENCE
PRODUCED BY THE LEFT EXIT REGION OF A 95 KT 250 MB UPPER LEVEL JET
STREAK...STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 7
C/KM...SURFACE BASED CAPE VALUES BETWEEN 3000-3500 J/KG...LI/S
BETWEEN -8 TO -9...0-1KM STORM RELATIVE HELICITIES BETWEEN 350-400
M2/S2...0-6 KM BULK SHEAR VALUES AROUND 60 KTS...AND CURVED
HODOGRAPHS STILL SUPPORT THE POTENTIAL FOR DISCRETE
SUPERCELLS...SOME OF WHICH COULD PRODUCE STRONG/LONG TRACK
TORNADOES ACROSS THE MID SOUTH TONIGHT. AS INSTABILITY BEGINS TO
DIMINISH LATER TONIGHT WITH THE LOSS OF DAYTIME HEATING...DISCRETE
SUPERCELLS MAY BEGIN TO CONGEAL INTO A QUASI- LINEAR CONVECTIVE
SYSTEM BEFORE WEAKENING SOMEWHAT OVERNIGHT. /QLCS/ WILL CONTINUE
TO MENTION LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND
TORNADOES SOME OF WHICH COULD BE STRONG/LONG TRACK TORNADOES IN
THE HAZARDOUS WEATHER OUTLOOK. PRECIPITABLE WATER VALUES AROUND 1.5
INCHES AND FREEZING LEVELS AROUND 14 KFT SUPPORT THE POTENTIAL FOR
LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL ESPECIALLY LATER THIS
EVENING AS THE CONVECTIVE MODE GRADUALLY BEGINS TO TRANSITION TO A
QLCS. WILL CONTINUE TO MONITOR SHORT TERM WIND TRENDS BUT AT THIS
TIME PLANNING TO ALLOW WIND ADVISORY TO EXPIRE AT 7 PM CDT.

A SMALL WINDOW OF OPPORTUNITY WILL EXIST THURSDAY MORNING THROUGH
MID DAY THURSDAY FOR A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS
NORTHEAST MISSISSIPPI...ESPECIALLY NEAR THE MISSISSIPPI/ALABAMA
STATE LINE AS THE COLD FRONT GRADUALLY DEPARTS THE MID SOUTH.
SURFACE BASED CAPE VALUES AROUND 2500 J/KG...LI/S APPROACHING
-8...MODERATELY STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES
AROUND 6.5 C/KM...AND 0-6 KM BULK SHEAR VALUES BETWEEN 35-40
KTS...FAVOR THE POTENTIAL OF BOWING SEGMENTS WITH LARGE HAIL AND
DAMAGING WINDS AS THE PRIMARY SEVERE WEATHER THREATS. KEPT HIGH
END CHANCE/LIKELY POPS IN FOR THURSDAY AND LOW END CHANCE POPS
ACROSS THE REMAINDER OF THE FORECAST AREA. RAIN CHANCES ARE
EXPECTED TO COME TO AND END BY THURSDAY EVENING ACROSS THE ENTIRE
MID SOUTH.

SHORT TERM MODELS ARE INDICATING A WARM FRONT AND A MID LEVEL
SHORTWAVE TROUGH WILL MOVE ACROSS THE REGION FRIDAY NIGHT INTO
SATURDAY MORNING. THIS WILL PRODUCE AN ADDITIONAL CHANCE FOR
SHOWERS AND THUNDERSTORMS ACROSS AREAS OF THE MID SOUTH
PREDOMINANTLY NORTH OF I-40 FRIDAY NIGHT INTO SATURDAY MORNING.
HOWEVER...OVERALL STRONG/SEVERE THUNDERSTORM POTENTIAL REMAINS
VERY LOW AT BEST.

LONG TERM...(SUNDAY THROUGH WEDNESDAY)...12Z GFS/ECMWF LONG
RANGE MODELS CONTINUE TO INDICATE A STRONG UPPER LEVEL RIDGE
MOVING OVER THE LOWER MISSISSIPPI VALLEY FOR THE REMAINDER OF THE
WEEKEND THROUGH WEDNESDAY OF NEXT WEEK. THIS WILL BRING RAIN FREE
WEATHER TO THE MID SOUTH AND VERY WARM TEMPERATURES IN THE 90S AS
925 MB TEMPERATURES WARM TO BETWEEN 22-24C. MODELS DO INDICATE THE
POTENTIAL FOR A BACK DOOR COLD FRONT TO ENTER NORTHERN SECTIONS OF
THE MID SOUTH LATE NEXT WEEK. HOWEVER...WILL ADDRESS THIS
POTENTIAL IN LATER FORECASTS AS THIS IS BEYOND THE SCOPE OF THE
CURRENT FORECAST PACKAGE.

CJC

&&

.AVIATION...

00Z TAF CYCLE

STRONG THUNDERSTORMS CONTINUE TO PROGRESS ACROSS THE AREA...WHICH
IS COVERED WELL IN TEMPO GROUPS AND VCTS. STRONG GRADIENT WINDS
WILL CONTINUE THROUGH THE EVENING BUT VEERING MORE TO THE SOUTHWEST
AND WEAKENING SOMEWHAT OVERNIGHT. LOW CEILINGS AND VISIBILITIES
CAN BE EXPECTED WITH THUNDERSTORMS. STORMS ARE EXPECTED TO MOVE
OUT BY LATE TONIGHT/EARLY THURSDAY MORNING. EXPECT SOME CLEARING
ONCE THE STORMS MOVE OUT...HOWEVER A LOW CLOUD DECK WILL SWING
AROUND ON THE BACK SIDE OF THE LOW PRESSURE SYSTEM AND BRING MVFR
CONDITIONS TO ALL SITES BY THURSDAY MORNING. WINDS WILL BECOME
MORE WESTERLY AS THE COLD FRONT PASSES THROUGH EARLY THURSDAY
MORNING...AND NORTHWESTERLY LATER IN THE AFTERNOON.

SWC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COAHOMA-DESOTO-
     PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.

TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DYER-LAKE-
     LAUDERDALE-OBION-SHELBY-TIPTON.

&&
Hazardous weather outlook, May 25, 12:46 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1246 PM CDT WED MAY 25 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1246 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS MUCH OF THE
MID SOUTH THIS AFTERNOON INTO TONIGHT. THERE IS A HIGH RISK FOR
SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS EAST AND
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND MOST OF WEST
TENNESSEE...ESPECIALLY ALONG AND WEST OF A LINE FROM SOMERVILLE TO
DECATURVILLE TENNESSEE. A MODERATE RISK FOR SEVERE THUNDERSTORMS
EXISTS ACROSS THE REMAINDER OF THE MID SOUTH.

SEVERE THUNDERSTORMS ARE EXPECTED TO QUICKLY DEVELOP ACROSS THE
LOWER MISSISSIPPI VALLEY AND QUICKLY MOVE EAST TO NORTHEAST ACROSS
THE MID SOUTH. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND
TORNADOES ARE POSSIBLE WITH ANY THUNDERSTORMS THAT BECOME SEVERE.
SOME OF THESE TORNADOES MAY ALSO HAVE THE POTENTIAL TO BECOME STRONG
AND LONG TRACK TORNADOES. ALONG WITH THE SEVERE THUNDERSTORM
THREAT...LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO
POSSIBLE WITH THE THUNDERSTORMS.

STRONG GRADIENT WINDS WILL ALSO BE POSSIBLE ACROSS THE WESTERN
HALF OF THE MIDSOUTH THROUGH THE EARLY EVENING HOURS. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT.

MODERATE RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER
NEAR OSCEOLA...AND ALONG THE ST FRANCIS RIVER SOUTH OF INTERSTATE 40.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE THUNDERSTORMS
WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ON
THURSDAY MAINLY ACROSS NORTHEAST MISSISSIPPI.

THE MISSISSIPPI RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH MOST
OF THIS WEEK...WHICH WILL CONTRIBUTE TO BACKWATER TRIBUTARY FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT.

KRM/CJC

In the hours before

Local storm report, May 25, 6:57 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
657 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     FUNNEL CLOUD     1 E WEST MEMPHIS        35.15N 90.16W
05/25/2011                   CRITTENDEN         AR   NWS EMPLOYEE

&&

CDG
Local storm report, May 25, 7:01 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
701 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TSTM WND DMG     1 E WEST MEMPHIS        35.15N 90.16W
05/25/2011                   CRITTENDEN         AR   NWS EMPLOYEE

            POWERLINES DOWN.

&&

CDG
Local storm report, May 25, 7:13 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
713 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FUNNEL CLOUD     9 W MILLSFIELD          36.14N 89.54W
05/25/2011                   DYER               TN   TRAINED SPOTTER

&&

TLSJR/JAB/KSP
Local storm report, May 25, 7:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
720 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     SOMERVILLE              35.24N 89.35W
05/25/2011  E60 MPH          FAYETTE            TN   AMATEUR RADIO

            POWER LINES AND LARGE TREES DOWN

&&

TLSJR/JAB/KSP
Local storm report, May 25, 7:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
725 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     FUNNEL CLOUD     1 W AUSTIN              34.64N 90.47W
05/25/2011                   TUNICA             MS   EMERGENCY MNGR

            POSSIBLE TORNADO

&&

TLSJR/JAB/KSP
Local storm report, May 25, 7:27 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
727 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TORNADO          1 W AUSTIN              34.64N 90.47W
05/25/2011                   TUNICA             MS   EMERGENCY MNGR

&&

TLSJR/JAB/KSP

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:05 PM CDTTornado WarningMEGLee, Phillips40 min
May 25, 7:17 PM CDTTornado WarningMEGPhillips43 min
May 25, 7:48 PM CDTTornado WarningMEGPhillips42 min
May 25, 7:01 PM CDTSevere Thunderstorm WarningMEGDeSoto, Panola, Quitman, Tate, Tunica44 min
May 25, 7:32 PM CDTTornado WarningMEGDeSoto, Tate, Tunica43 min
May 25, 8:09 PM CDTTornado WarningMEGDeSoto, Marshall, Tate32 min
May 25, 8:20 PM CDTSevere Thunderstorm WarningMEGPanola, Quitman, Tallahatchie, Yalobusha40 min
May 25, 8:26 PM CDTTornado WarningMEGPanola, Quitman, Tallahatchie34 min
May 25, 8:39 PM CDTTornado WarningMEGCoahoma, Quitman, Tallahatchie51 min
May 25, 8:52 PM CDTTornado WarningMEGLafayette, Panola, Tallahatchie, Yalobusha53 min
May 25, 9:27 PM CDTTornado WarningMEGBenton, Lafayette, Marshall, Tippah, Union32 min
May 25, 9:30 PM CDTSevere Thunderstorm WarningMEGLafayette, Lee, Pontotoc, Union45 min
May 25, 9:51 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Lee, Monroe, Pontotoc54 min
May 25, 9:53 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tippah, Union52 min
May 25, 10:07 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo, Union53 min
May 25, 10:19 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo41 min
May 25, 10:32 PM CDTTornado WarningMEGAlcorn, Tishomingo26 min
May 25, 10:37 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc53 min
May 25, 10:53 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo37 min
May 25, 11:22 PM CDTSevere Thunderstorm WarningMEGItawamba, Monroe38 min
May 26, 2:32 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Lee, Pontotoc, Union, Yalobusha43 min
May 25, 7:08 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Haywood, Lauderdale, Tipton39 min
May 25, 7:09 PM CDTTornado WarningMEGDyer, Lake, Obion, Weakley51 min
May 25, 7:10 PM CDTTornado WarningMEGFayette, Shelby, Tipton50 min
May 25, 7:29 PM CDTTornado WarningMEGFayette, Haywood, Lauderdale, Shelby, Tipton46 min
May 25, 7:58 PM CDTTornado WarningMEGObion, Weakley17 min
May 25, 8:05 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Shelby40 min
May 25, 8:07 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Tipton53 min
May 25, 9:31 PM CDTTornado WarningMEGChester, Decatur, Hardin, Henderson, McNairy44 min
May 25, 9:41 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Henderson49 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Tennessee, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.